Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1962, Volume 30, Issue 3

A Theorem on Non-Tatonnement Stability<463:ATONS>2.0.CO;2-X
p. 463-469

Frank H. Hahn, Takashi Negishi

This paper investigates an adjustment process for a pure exchange economy out of equilibrium, when trading is allowed at non-equilibrium prices. The "trading rule" postulated is that if a good is in excess demand at the going prices then trading ensures that no one will hold more of that good than he desires and vice versa when there is excess supply. An example of this mechanism is provided. It is shown that the system approaches an equilibrium.

Log In To View Full Content